Alert archive / Florida / Freeze Warnings in 2012

Freeze Warning 2, NWS Jacksonville, FL

January 4, 20127 counties in Florida

NWS Jacksonville, FL issued this freeze warning at Jan 4, 2012, 1:37 PM EST for 7 counties in Florida. It took effect at Jan 4, 2012, 10:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2012, 1:37 PM EST (18:37 UTC)
In effect from
Jan 4, 2012, 10:00 PM EST
Expired
Jan 5, 2012, 9:00 AM EST
In force
11 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2554 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WWUS72 KJAX 041837 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
137 PM EST WED JAN 4 2012

FLZ020>023-030>032-035>037-040-051400-
/O.UPG.KJAX.FZ.A.0002.120105T0300Z-120105T1300Z/
/O.NEW.KJAX.FZ.W.0002.120105T0300Z-120105T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-
ALACHUA-PUTNAM-MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...GREEN COVE SPRINGS...TRENTON...
GAINESVILLE...PALATKA...OCALA
137 PM EST WED JAN 4 2012

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* EVENT...SUB FREEZING TEMPERATURES ARE LIKELY ONCE AGAIN TONIGHT
  WITH LOW TEMPERATURES IN THE UPPER 20S. SOME COLDER LOCATIONS
  ALONG THE I-75 CORRIDOR MAY FALL INTO THE MIDDLE 20S AND POCKETS
  OF HARD FREEZE TEMPERATURES ARE POSSIBLE.

* IMPACT...COLD TEMPERATURES WILL LIKELY DAMAGE AND MAY KILL 
  CROPS AND OTHER SENSITIVE VEGETATION. 

* TIMING...TEMPERATURES WILL FALL RAPIDLY AFTER SUNSET WITH SUB-
  FREEZING VALUES POSSIBLE DURING THE LATE EVENING HOURS THROUGH
  THE EARLY MORNING HOURS ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ024-025-051400-
/O.UPG.KJAX.FZ.A.0002.120105T0300Z-120105T1300Z/
/O.NEW.KJAX.FZ.W.0002.120105T0300Z-120105T1400Z/
NASSAU-DUVAL-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE
137 PM EST WED JAN 4 2012

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* EVENT...SUB FREEZING TEMPERATURES ARE LIKELY ONCE AGAIN TONIGHT
  WITH LOW TEMPERATURES IN THE UPPER 20S OVER INLAND AREAS AND IN
  THE LOWER TO MID 30S ALONG THE ST JOHNS RIVER AND ATLANTIC COAST.

* IMPACT...COLD TEMPERATURES WILL LIKELY DAMAGE AND MAY KILL 
  CROPS AND OTHER SENSITIVE VEGETATION. 

* TIMING...TEMPERATURES WILL FALL RAPIDLY AFTER SUNSET WITH SUB-
  FREEZING VALUES POSSIBLE DURING THE LATE EVENING HOURS THROUGH
  THE EARLY MORNING HOURS ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ033-038-051400-
/O.NEW.KJAX.FZ.W.0002.120105T0500Z-120105T1400Z/
ST JOHNS-FLAGLER-
INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST
137 PM EST WED JAN 4 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
THURSDAY. 

* EVENT...SUB FREEZING TEMPERATURES ARE LIKELY ONCE AGAIN TONIGHT
  WITH LOW TEMPERATURES NEAR 30 DEGREES WEST OF I-95 AND IN THE
  LOWER TO MID 30S ALONG THE ST JOHNS RIVER AND ATLANTIC COAST.

* IMPACT...COLD TEMPERATURES WILL LIKELY DAMAGE AND MAY KILL 
  CROPS AND OTHER SENSITIVE VEGETATION. 

* TIMING...TEMPERATURES WILL FALL RAPIDLY AFTER SUNSET WITH SUB-
  FREEZING VALUES POSSIBLE AFTER MIDNIGHT THROUGH THE EARLY
  MORNING HOURS ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$
2 follow-up statements
664 
WWUS72 KJAX 050840 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 AM EST THU JAN 5 2012

FLZ020>023-030>032-035>037-040-051400-
/O.CON.KJAX.FZ.W.0002.000000T0000Z-120105T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-
ALACHUA-PUTNAM-MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...GREEN COVE SPRINGS...TRENTON...
GAINESVILLE...PALATKA...OCALA
340 AM EST THU JAN 5 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* EVENT...TEMPERATURES AT OR BELOW FREEZING ARE EXPECTED THROUGH
  THE EARLY MORNING. SOME COLDER LOCATIONS ALONG THE I-75 CORRIDOR
  MAY FALL INTO THE MIDDLE 20S AND POCKETS OF HARD FREEZE TEMPERATURES
  ARE POSSIBLE.

* IMPACT...COLD TEMPERATURES WILL LIKELY DAMAGE AND MAY KILL 
  CROPS AND OTHER SENSITIVE VEGETATION. 

* TIMING...TEMPERATURES RISE TO ABOVE FREEZING BETWEEN 8 AND 9 AM
  THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ024-025-051400-
/O.CON.KJAX.FZ.W.0002.000000T0000Z-120105T1400Z/
NASSAU-DUVAL-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE
340 AM EST THU JAN 5 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* EVENT...TEMPERATURES AT OR JUST BELOW FREEZING ARE EXPECTED
  THROUGH THE EARLY MORNING OVER INLAND AREAS...AND IN THE LOWER
  TO MID 30S ALONG THE ST JOHNS RIVER AND ATLANTIC COAST.

* IMPACT...COLD TEMPERATURES WILL LIKELY DAMAGE AND MAY KILL 
  CROPS AND OTHER SENSITIVE VEGETATION. 

* TIMING...TEMPERATURES WILL RISE TO ABOVE FREEZING BETWEEN 8 AND
  9 AM THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ033-038-051400-
/O.CON.KJAX.FZ.W.0002.000000T0000Z-120105T1400Z/
ST JOHNS-FLAGLER-
INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST
340 AM EST THU JAN 5 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* EVENT...TEMPERATURES AT OR JUST BELOW FREEZING ARE EXPECTED
  THROUGH THE EARLY MORNING OVER INLAND AREAS...EXCEPT IN THE
  LOWER TO MID 30S ALONG THE ST JOHNS RIVER AND ATLANTIC COAST.

* IMPACT...COLD TEMPERATURES WILL LIKELY DAMAGE AND MAY KILL 
  CROPS AND OTHER SENSITIVE VEGETATION. 

* TIMING...TEMPERATURES WILL RISE TO ABOVE FREEZING BETWEEN 8 AND
  9 AM THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$
895 
WWUS72 KJAX 051356
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
856 AM EST THU JAN 5 2012


FLZ020>023-030>032-035>037-040-051500-
/O.EXP.KJAX.FZ.W.0002.000000T0000Z-120105T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-
ALACHUA-PUTNAM-MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...GREEN COVE SPRINGS...TRENTON...
GAINESVILLE...PALATKA...OCALA
856 AM EST THU JAN 5 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...

TEMPERATURES ARE ABOVE FREEZING...THUS THE FREEZE WARNING WILL
EXPIRE AT 9 AM.

$$

FLZ024-025-051500-
/O.EXP.KJAX.FZ.W.0002.000000T0000Z-120105T1400Z/
NASSAU-DUVAL-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE
856 AM EST THU JAN 5 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...

TEMPERATURES ARE ABOVE FREEZING...THUS THE FREEZE WARNING WILL
EXPIRE AT 9 AM.

$$

FLZ033-038-051500-
/O.EXP.KJAX.FZ.W.0002.000000T0000Z-120105T1400Z/
ST JOHNS-FLAGLER-
INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST
856 AM EST THU JAN 5 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...

TEMPERATURES ARE ABOVE FREEZING...THUS THE FREEZE WARNING WILL
EXPIRE AT 9 AM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Jan 4, 9:54 AM EST, 3 hours 43 minutes earlier.

Area forecast discussion, Jan 4, 9:54 AM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
954 AM EST WED JAN 4 2012

.UPDATE...
NO CHANGES TO ONGOING FORECAST. COLD HIGH PRESSURE TO REMAIN IN
CONTROL TODAY WITH SUNNY SKIES AND HIGH TEMPS IN THE 50S WITH
LIGHT WINDS. TONIGHT...LIGHT FREEZE EXPECTED AS WEAK TROF PUSHES
THROUGH FROM THE NORTHWEST. THIS WILL KEEP BOUNDARY LAYER SLIGHTLY
MIXED AND SHOULD PREVENT CONDITIONS FROM REACHING HARD FREEZE
LEVELS AGAIN.

&&

.AVIATION...
VFR.

&&

.MARINE...
WINDS CONTINUE TO DECREASE AS THEY BACK TO THE WEST AND BECOME
LIGHT OFFSHORE TODAY AND WILL REMOVE THE SMALL CRAFT EXERCISE
CAUTION HEADLINE.

&&

.FIRE WEATHER...
LOW RH'S EXPECTED THIS AFTERNOON WITH LIGHT WINDS...BUT ERC VALUES
IN THE 30-34 RANGE HAS PROMPTED A FIRE DANGER STATEMENT ACRS NE FL.

&&

.CLIMATE...
HARD FREEZE AT ALL INLAND LOCATIONS AND AMG/GNV/JAX ALL SET NEW
RECORD LOWS. DETAILS CAN BE FOUND IN LATEST GRAPHICAST ON NWS JAX
WEBSITE. HARD FREEZE ENDED FROST/FREEZE PROGRAM ACROSS SE GA UNTIL
3/1/2012 EXCEPT FOR HARD FREEZES AND PNSJAX HAS BEEN ISSUED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  54  29  61  35 /   0   0   0   0
SSI  52  36  59  43 /   0   0   0   0
JAX  54  32  62  40 /   0   0   0   0
SGJ  53  34  61  43 /   0   0   0   0
GNV  55  28  65  38 /   0   0   0   0
OCF  57  29  66  39 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING UNTIL 10 AM EST THIS MORNING FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FREEZE WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

GA...HARD FREEZE WARNING UNTIL 10 AM EST THIS MORNING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...NONE.
&&

JCH/MM
Hazardous weather outlook, Jan 4, 10:15 AM EST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1015 AM EST WED JAN 4 2012

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1015 AM EST WED JAN 4 2012

...FREEZE WATCH FOR INLAND NORTHEAST FLORIDA TONIGHT...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ANOTHER COLD NIGHT IS EXPECTED TONIGHT...WITH LOW TEMPERATURES IN
THE UPPER 20S INLAND TO THE MID 30S ALONG THE COAST. A FREEZE
WATCH IS IN EFFECT TONIGHT FOR INLAND NORTHEAST FLORIDA. PLEASE
REFER TO THE URGENT WEATHER AND WINTER WEATHER MESSAGES FOR
FURTHER DETAILS.

IN ADDITION...LOW RELATIVE HUMIDITIES AND DRY VEGETATION WILL
RESULT IN ELEVATED FIRE DANGER THIS AFTERNOON ACROSS NORTHEAST
FLORIDA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

TEMPERATURES WILL MODERATE TO NEAR NORMAL LATE IN THE WEEK WITH
ABOVE NORMAL TEMPERATURES FOR THE WEEKEND. THE NEXT CHANCE OF
PRECIPITATION WILL BE OVER THE LAST HALF OF THE WEEKEND AS A
COLD FRONT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 3:11 AM ESTFreeze WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union10 hr

Nearby

Freeze Warnings in Florida, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.